Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 77, NWS Bismarck, ND

June 30, 2015Billings County, Golden Valley County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 30, 2015, 6:30 PM MDT for Billings County, Golden Valley County, North Dakota. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 6:30 PM MDT (00:30 UTC)
Expired
Jun 30, 2015, 7:17 PM MDT
In force
47 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Billings County, ND, Golden Valley County, ND

The radar

The Bismarck radar (KBIS), 229 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:44 PM MDTHAIL 0.25Beach, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 4:29 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WUUS53 KBIS 010030
SVRBIS
NDC007-033-010130-
/O.NEW.KBIS.SV.W.0077.150701T0030Z-150701T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM MDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BILLINGS COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  GOLDEN VALLEY COUNTY IN SOUTHWESTERN NORTH DAKOTA...

* UNTIL 730 PM MDT

* AT 630 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
  OF SENTINEL BUTTE...OR 12 MILES EAST OF BEACH...MOVING SOUTHEAST AT
  25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS 60 MPH WIND 12 MILES NORTH OF  
           BEACH. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MEDORA AROUND 650 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ALPHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR SOUTHWESTERN
NORTH DAKOTA.

LAT...LON 4709 10404 4706 10347 4663 10323 4664 10404
TIME...MOT...LOC 0030Z 333DEG 20KT 4696 10374 

HAIL...1.00IN
WIND...60MPH
 
$$

JONES
3 follow-up statements
666 
WWUS53 KBIS 010050
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
650 PM MDT TUE JUN 30 2015

NDC007-033-010130-
/O.CON.KBIS.SV.W.0077.000000T0000Z-150701T0130Z/
BILLINGS ND-GOLDEN VALLEY ND-
650 PM MDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR SOUTHWESTERN BILLINGS AND SOUTHERN GOLDEN VALLEY COUNTIES...

AT 649 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF SENTINEL BUTTE...OR 16 MILES EAST OF BEACH...MOVING SOUTH AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN BILLINGS AND SOUTHERN GOLDEN VALLEY COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS...ALPHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR SOUTHWESTERN
NORTH DAKOTA.

LAT...LON 4700 10400 4701 10344 4663 10323 4664 10401
TIME...MOT...LOC 0049Z 340DEG 23KT 4684 10368 

HAIL...1.25IN
WIND...60MPH
 
$$

JONES
303 
WWUS53 KBIS 010100
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
700 PM MDT TUE JUN 30 2015

NDC007-033-010130-
/O.CON.KBIS.SV.W.0077.000000T0000Z-150701T0130Z/
BILLINGS ND-GOLDEN VALLEY ND-
700 PM MDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR SOUTHWESTERN BILLINGS AND SOUTHEASTERN GOLDEN VALLEY COUNTIES...

AT 700 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF MEDORA...OR 19 MILES SOUTHEAST OF BEACH...MOVING SOUTHEAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN BILLINGS AND SOUTHEASTERN GOLDEN VALLEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR SOUTHWESTERN
NORTH DAKOTA.

LAT...LON 4688 10370 4690 10338 4663 10323 4664 10374
TIME...MOT...LOC 0100Z 333DEG 20KT 4678 10364 

HAIL...1.25IN
WIND...60MPH
 
$$

JONES
356 
WWUS53 KBIS 010117
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
717 PM MDT TUE JUN 30 2015

NDC007-033-010127-
/O.CAN.KBIS.SV.W.0077.000000T0000Z-150701T0130Z/
BILLINGS ND-GOLDEN VALLEY ND-
717 PM MDT TUE JUN 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BILLINGS AND
SOUTHEASTERN GOLDEN VALLEY COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR SOUTHWESTERN
NORTH DAKOTA.

LAT...LON 4688 10370 4690 10338 4663 10323 4664 10374
TIME...MOT...LOC 0116Z 333DEG 20KT 4670 10358 

$$

JONES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:30 PM MDT, 0 minutes earlier.

Area forecast discussion, Jun 30, 6:30 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
730 PM CDT TUE JUN 30 2015

.UPDATE...
ISSUED AT 719 PM CDT TUE JUN 30 2015

FOCUSED ON THE SOUTHWEST AND NORTHWEST FOR THIS UPDATE. SEVERAL
STRONG SUPER CELLS WERE MOVING ALONG A COLD FRONTAL BOUNDARY
ACROSS SOUTHWEST NORTH DAKOTA. MEANWHILE AN EAST WEST AREA OF NON
SEVERE THUNDERSTORMS CONTINUED MOVING SOUTH ALONG LAKE SAKAKAWEA.
RAP MODEL MAKES A CLUSTER OF THUNDERSTORMS THIS EVENING ACROSS THE
SOUTHWEST. FOR NOW WILL KEEP THE HIGHEST POPS ACROSS THE SOUTHWEST
INTO THE CENTRAL.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 235 PM CDT TUE JUN 30 2015

FORECAST HIGHLIGHTS INCLUDE SEVERE THUNDERSTORMS WEST THIS
AFTERNOON AND EVENING (POSSIBLY SEVERE)...SMOKE FROM CANADIAN
WILDFIRES IN THE NORTHWEST...AND CONTINUED CHANCES OF SHOWERS AND
THUNDERSTORMS INTO WEDNESDAY.

REDUCED VISIBILITIES FROM SMOKE CONTINUED TO PLAGUE A PORTION OF
NORTHWEST NORTH DAKOTA...MAINLY FROM WATFORD CITY NORTH TO THE
CANADIAN BORDER AND AS FAR EAST AS AROUND MINOT. VISIBILITIES HAD
IMPROVED TO 2-6 MILES...AND SHOULD CONTINUE TO IMPROVE WITH
INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS AND ASSOCIATED MIXING
OF THE ATMOSPHERE.

CURRENTLY...SURFACE LOW PRESSURE TROUGH EXTENDED FROM SOUTHWESTERN
SASKATCHEWAN SOUTHEASTWARD ACROSS EASTERN MONTANA INTO THE BORDER OF
MT/SD/WY. EAST TO SOUTHEAST WIND FLOW OVER NORTH DAKOTA WAS KEEPING
DEWPOINTS IN THE 60S ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LATEST
MESOANALYSIS FROM STORM PREDICTION CENTER INDICATED SURFACE BASED
AND MIXED LAYER CAPES SUFFICIENT FOR THUNDERSTORM DEVELOPMENT...AND
HAVE SEEN ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP OVER PARTS OF
WESTERN NORTH DAKOTA DESPITE THE MID-LEVEL CLOUD COVER THAT REMAINS.
FARTHER WEST IN MONTANA SKIES WERE MOSTLY CLEAR AND WOULD EXPECT
SURFACE BASED STORMS TO DEVELOP THERE AS WELL - AND WATCHING FOR
DEVELOPMENT AT THIS TIME. THE FLY IN THE OINTMENT IS THAT THE MID-
LEVEL LAPSE RATES AT 5.5-6.5 C/KM ARE NOT IDEAL FOR WIDESPREAD
SUSTAINED STORMS - AT LEAST NOT APPROACHING SEVERE LEVELS. THIS MAY
CHANGE WITH TIME HOWEVER.

AT UPPER LEVELS...THE ANTICIPATED UPPER LEVEL SHORTWAVE WAS OVER
SOUTH CENTRAL SASKATCHEWAN AND INTO NORTHWESTERN NORTH DAKOTA. THIS
WAS LIKELY ASSOCIATED WITH THE SCATTERED THUNDERSTORMS CURRENTLY
MOVING EAST/SOUTHEAST ACROSS THE NORTHWESTERN PORTION OF THE STATE.
THIS SHORTWAVE IS FORECAST TO CONTINUE MOVING SOUTHEAST ACROSS THE
STATE TONIGHT...LINGERING INTO WEDNESDAY MORNING.

WILL SEE HOW THE CONVECTION PLAYS OUT...BUT KEPT HIGH CHANCES OF
THUNDERSTORMS IN THE FORECAST FOR TONIGHT WITH POSSIBLE SEVERE
MENTION UNTIL AROUND MIDNIGHT.

YET ANOTHER APPROACHING SHORTWAVE FROM THE NORTHWEST APPROACHES THE
STATES WEDNESDAY AFTERNOON...KEEPING CHANCES OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST. THE STRONG NATURE OF THE SHORTWAVE
MAY PROVIDE ENOUGH BULK SHEAR AND CAPE FOR STRONG STORMS IN THE
AFTERNOON AND INTO THE EVENING. LATER SHIFTS WILL HAVE TO REVISIT
THIS TO DETERMINE WHETHER SEVERE MENTION IS WARRANTED.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 235 PM CDT TUE JUN 30 2015

THE LONG TERM CAN BEST BE CATEGORIZED AS A ROLLER COASTER.

THUNDERSTORMS WILL LIKELY REMAIN ACROSS MOST OF NORTH DAKOTA
WEDNESDAY NIGHT INTO THURSDAY MORNING AS THE SURFACE TROUGH SLOWLY
EXITS THE REGION. THERE'S A SLIGHT CHANCE THAT THUNDERSTORMS
WEDNESDAY LATE AFTERNOON AND EVENING COULD BE SEVERE AS
CAPE...SHEAR AND FORCING REMAIN ACROSS WESTERN AND CENTRAL NORTH
DAKOTA ALONG THE SURFACE TROUGH. HOWEVER...EARLY MORNING SHOWERS
AND THUNDERSTORMS MAY INHIBIT AFTERNOON HEATING AND INSTABILITY.

A WEAK FRONT IS FORECAST TO MOVE THROUGH THURSDAY AFTERNOON AND
EVENING. THIS COULD BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS. FRIDAY LOOKS MAINLY DRY WITH HIGH PRESSURE OVER THE
AREA. A POTENT UPPER LEVEL SHORT WAVE TROUGH...COLD FRONT AND
SURFACE LOW WILL LIKELY BE APPROACHING NORTH DAKOTA SATURDAY.
DEPENDING ON THE EXACT TIMING AND PROGRESSION OF THIS SYSTEM...4TH
OF JULY ACTIVITIES COULD BE IMPACTED. AT THIS TIME MOST OF THE
MODELS KEEP PRECIPITATION OUT OF WESTERN AND CENTRAL NORTH DAKOTA
THROUGH MOST OF THE DAY AND EVENING OF THE 4TH.

TEMPERATURES WILL SWING FROM THE 70S AND LOW 80S LATE THIS
WEEK...TO AROUND 90 SATURDAY...AND THEN BACK DOWN INTO THE 70S SUNDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 719 PM CDT TUE JUN 30 2015

MAIN HAZARD TO AVIATION WILL BE THUNDERSTORMS TONIGHT. MAINLY
IMPACTING KDIK-KBIS THROUGH MIDNIGHT THEN KJMS AFTER MID.
OTHERWISE THE UNCERTAINTY WILL BE THE SMOKE LAYER. SMOKE REMAINS
ACROSS SOUTHERN SASKATCHEWAN AND WILL LIKELY IMPACT KISN-KMOT
WITH 3-5 MILES FU AGAIN LATER TONIGHT. OTHERWISE MAINLY VFR.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...WAA
SHORT TERM...JV
LONG TERM...AJ
AVIATION...WAA
Hazardous weather outlook, Jun 30, 4:55 PM MDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
555 PM CDT TUE JUN 30 2015

NDZ001-009-017>020-031>034-040>045-012300-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
555 PM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN THROUGH SOUTH
CENTRAL NORTH DAKOTA TONIGHT. LARGE HAIL...DAMAGING WINDS...AND A
COUPLE TORNADOS ARE THE MAIN THREATS. A TORNADO WATCH HAS BEEN
ISSUED FOR THIS AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY...AND
AGAIN SATURDAY AND SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE
ACROSS WESTERN NORTH DAKOTA WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO
REPORT SEVERE WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT
1-800-247-0212...OR POST REPORTS TO FACEBOOK OR TWITTER.

NDZ002>005-010>013-021>023-025-035>037-046>048-050-051-012300-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
555 PM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL NORTH DAKOTA TONIGHT.
SMALL HAIL...GUSTY WINDS...AND LIGHTNING ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY...AND
AGAIN SATURDAY AND SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE
ACROSS WESTERN NORTH DAKOTA WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO
REPORT SEVERE WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT
1-800-247-0212...OR POST REPORTS TO FACEBOOK OR TWITTER.

In the hours before

Local storm report, Jun 30, 5:40 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
640 PM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             2 NE SKAAR              47.40N 104.00W
06/30/2015  E1.00 INCH       MCKENZIE           ND   TRAINED SPOTTER

&&

BDD
Local storm report, Jun 30, 5:47 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
647 PM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             1 SE EAST FAIRVIEW      47.85N 104.02W
06/30/2015  E1.75 INCH       MCKENZIE           ND   TRAINED SPOTTER

            HAIL LASTED FROM 615 PM CDT TO 635 PM CDT. MEASURED
            0.35 INCH OF RAIN.

&&

KROLAK
Special weather statement, Jun 30, 5:49 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
649 PM CDT TUE JUN 30 2015

NDZ009-010-017-010015-
WILLIAMS ND-MOUNTRAIL ND-MCKENZIE ND-
649 PM CDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WILLIAMS...
NORTHEASTERN MCKENZIE AND WEST CENTRAL MOUNTRAIL COUNTIES...

AT 648 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EPPING...OR 13 MILES EAST OF WILLISTON...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILLISTON...WATFORD CITY...RAY...EPPING...WHEELOCK...SPRING BROOK...
WHITE TAIL BAY RECREATION AREA...CHARLSON...WHITE EARTH BAY
RECREATION AREA...LEWIS AND CLARK STATE PARK AND TOBACCO GARDEN BAY
RECREATION AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHWESTERN
NORTH DAKOTA.

LAT...LON 4817 10360 4844 10314 4813 10251 4777 10329
TIME...MOT...LOC 2348Z 318DEG 26KT 4821 10334

JONES
Local storm report, Jun 30, 6:12 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
712 PM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TORNADO          7 SW TROTTERS           47.25N 104.02W
06/30/2015                   GOLDEN VALLEY      ND   NWS OFFICE

            REPORT OF TONADO FROM PUBLIC 7 MILES SOUTHWEST OF
            TROTTERS. ON GROUND ABOUT 5 MINUTES IN OPEN COUNTRY.

&&

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:11 PM MDTSevere Thunderstorm WarningBISBowman, Slope64 min
Jun 30, 6:42 PM MDTTornado WarningBISBowman33 min
Jun 30, 6:59 PM MDTSevere Thunderstorm WarningBISAdams, Bowman61 min
Jun 30, 7:08 PM MDTSevere Thunderstorm WarningBISBillings, Dunn, McKenzie56 min
Jun 30, 7:22 PM MDTSevere Thunderstorm WarningBISBowman, Slope41 min
Jun 30, 7:27 PM MDTTornado Warning Tornado observedBISBowman14 min
Jun 30, 8:20 PM MDTSpecial Weather StatementBISStark40 min
Jun 30, 8:58 PM MDTSpecial Weather StatementBISHettinger, Stark32 min
Jun 30, 9:13 PM MDTSpecial Weather StatementBISBurleigh, Morton47 min
Jun 30, 9:24 PM MDTSpecial Weather StatementBISHettinger36 min
Jun 30, 9:37 PM MDTSevere Thunderstorm WarningBISGrant38 min
Jun 30, 10:17 PM MDTSevere Thunderstorm WarningBISGrant, Sioux58 min
Jul 1, 2:07 AM MDTDense Fog AdvisoryBISBottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more7 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.